Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

For Moms Who Take Zoloft.. Please Read.

I have a question about the medicine Im taking for depression/anxiety.. maybe someone out there can help. I'm currently taking 100 mg of Zoloft & have been for about the last yr & a half. I started on it when I was pregnant with my youngest child who is now 1 yr old. The problem is I have had significant weight gain & I don't know if it's due to the baby (who like I said just turned a yr old on 6/17) or if it's the Zoloft? I kno most of you will assume its due to having a 2nd child but I had my older daughter when I was 16 & lost the baby weight in no time after havin her. I know Im older now but my kids are 8 yrs apart & in between having them I have NEVER had any problems w/my weight. Then I started taking these meds & I've blown up. Before I had my baby I was 115-120 lbs. Right after I had her I was at 125-130.. but now I'm 145 lbs! & I'm only 5'1. Is anyone else havin the same problem w/zoloft or another antidepressant?

Answer Question
 
Anonymous

Asked by Anonymous at 9:00 AM on Jun. 19, 2009 in Tweens (9-12)

Answers (3)
  • I'm on remeron and I'm 5'2" and 142+ (kiddo is 2.5 years old). I had lost all my pregnancy weight and was down to 112 (was 110 prepreg, 142 at delivery, and 112 6 wk later) before starting on first lexapro, and then switching to remeron. Can't lose the weight either, if I try it'll come right back because of the meds. (What really sucks is everyone thinks I look healthy! Healthy doesn't mean not fitting into your clothes or anything you try on!)

    I think it's normal when you're on antidepressants to gain weight. I'd talk to your dr. if you're really concerned about it. But yeah, you're not alone.
    aridattebayo

    Answer by aridattebayo at 10:18 AM on Jun. 19, 2009

  • zoloft made me gain weight so I stopped taking it. about 2 months ago my dr. put me on wellbutrin which of course my insurance only pays for generic so im taking bupropion and its actually one of the few antidepressants that help you lose weight. It helps you from being tired all the time and if you smoke its suposed to help you quit. I am taking this medicine with phentermine and am hoping to lose a lot of weight. You can talk to your dr. about switching to this or another kind because zoloft does make you gain weight.
    heavenlypeace

    Answer by heavenlypeace at 12:47 AM on Jun. 20, 2009

  • yes I do believe it makes you gain weight lots of it for me.I got off of it because of that and am on wellbrutin which I heard has an opposite effect.I have switched a month ago and have lost 5 pounds already maybe a coensedence but who knows
    tishalm

    Answer by tishalm at 9:58 PM on Jun. 20, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN